Alert archive / Colorado / Special Weather Statements in 2025

Special Weather Statement, NWS Pueblo, CO

August 18, 2025El Paso County, Colorado

NWS Pueblo, CO issued this special weather statement at Aug 18, 2025, 1:08 PM MDT for El Paso County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2025, 1:08 PM MDT (19:08 UTC)
Expired
Aug 18, 2025, 1:45 PM MDT
In force
37 min
Issued by
NWS Pueblo, CO
Hail
0.88 in
Wind
40

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 74 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.1 hours before the alert went out and 424 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
566 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
1798 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

595 
WWUS85 KPUB 181908
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
108 PM MDT Mon Aug 18 2025
 
COZ084-181945-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
108 PM MDT Mon Aug 18 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL EL PASO COUNTY
THROUGH 145 PM MDT...

At 108 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Forest, or 20 miles northeast of Colorado Springs, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Locations impacted include...
Peyton and Black Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3912 10422 3896 10467 3903 10479 3913 10470
      3913 10423
TIME...MOT...LOC 1908Z 230DEG 15KT 3909 10463 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

$$

Hodanish

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 18, 11:57 AM MDT, 1 hour 11 minutes earlier. Its key messages:

  • Slight upturn in thunderstorm chances over the southeast plains this afternoon/evening.
  • Hot temperatures and daily mountain showers/storms will continue through most of this week.
  • After a brief lull in activity Wednesday-Thursday, more active weather will return to the area late week and into this weekend.
Area forecast discussion, Aug 18, 11:57 AM MDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1157 AM MDT Mon Aug 18 2025

.KEY MESSAGES...

- Slight upturn in thunderstorm chances over the southeast
  plains this afternoon/evening.

- Hot temperatures and daily mountain showers/storms will continue
through most of this week.

- After a brief lull in activity Wednesday-Thursday, more active
  weather will return to the area late week and into this
  weekend.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 331 AM MDT Mon Aug 18 2025

Today and Tonight...Upper-level ridge wobbles back west today, while
mid/upper level flow aloft increases slightly as weak wave moves
through the central Rockies. This should allow for slightly better
moisture/instability to work westward on the plains, with CAPE over
1000 J/KG along the KS border by mid/late afternoon. Wave to the
north should add at least a slight bump up in upward vertical
motion, while very modest increase in deep layer shear may nudge up
storm strength as well. New SWODY1 has shifted the marginal risk for
severe storms southward on the plains into Kiowa County as a result,
though stronger storms look to stay farther north in nern CO/nwrn
KS/srn NE where forcing is better. CAMs in rough agreement, with
storms firing along the Palmer Divide/Raton Mesa, then strengthening
as they move east toward KS. Gusty winds to 60 mph the main storm
hazard, though some low end severe hail is possible over the far
east where instability is higher. A few CAMs hint at a larger scale
cold pool/outflow sweeping across the plains Mon evening, bringing a
period of gusty winds to many locations toward sunset. Monday's max
temps look little changed from Sunday's readings, as mid level
heights/temps remain relatively steady.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 331 AM MDT Mon Aug 18 2025

Broad upper-high will settle over the Four Corners Region as we head
into the middle of the week. On Tuesday, recycled moisture will
allow for another round of isolated to scattered storms, largely
focused over the higher terrain in the afternoon. Latest guidance is
lacking in instability over the mountainous areas, with the best
chances for storms over the Pikes Peak Region and our southeast
mountains. Most likely outcome for storm impacts at this time
appears to be gusty outflow winds from high-based storms, along and
adjacent to the I-25 corridor.

As the high pressure settles over Colorado, Wednesday-Thursday will
be a bit on the drier side. Much lower POPs across the area, and
only a few isolated showers possible over the higher terrain each
afternoon. Meanwhile, temperatures remain consistent with the
previous few days and remain above average. Highs will be in the 80s-
90s across most of our CWA, with warmest temps over the far eastern
plains.

Later this week and into the weekend, more monsoon moisture will
make its way into our area. Coupled with a frontal passage Friday
afternoon, the chance for some heavy rain over and near the
mountains seems fairly likely. Will have to keep an eye on how
things look for flash flooding risk as we get closer to date.
Temperatures will also drop a bit behind the front, cooling down
towards seasonal levels.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1152 AM MDT Mon Aug 18 2025

Generally VFR conditions and dry weather this forecast period,
especially for ALS and PUB. For COS, there is a small window of
shower and thunderstorm development likely this afternoon into
the early evening time frame. Given higher confidence of
occurrence, have maintained the current tempo group in place.
Once current shower and thunderstorm pushes off of the mountains
over the next couple of hours, could see the need to go
prevailing, but the current tempo may suffice. Conditions then
dry this evening, with precipitation not anticipated for the
remainder of the period. Winds will be light and diurnally
driven, outside of any stronger outflow winds later this
afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...PETERSEN
LONG TERM...GARBEROGLIO
AVIATION...RODRIGUEZ
Hazardous weather outlook, Aug 18, 11:46 AM MDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1146 AM MDT Mon Aug 18 2025

COZ058>089-093>099-191800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1146 AM MDT Mon Aug 18 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are expected this afternoon
and evening, especially across the eastern mountains and southeast
plains. Storms will initially form over the mountains, along the
Palmer Divide and across the Raton Mesa by early afternoon, then
spread eastward across the southeast plains during the afternoon
and evening hours.

Most storms will produce gusty winds to 45 mph,occasional cloud
to ground lightning, small hail and brief rainfall. There is a
low chance for a few strong to severe storms on the plains,
producing frequent lightning, gusty winds to 60 mph and hail up to
the size of quarters.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered thunderstorms will return to the area again
Tuesday afternoon, with gusty winds and lightning as the main
impact concerns. Wednesday and Thursday will bring in a brief
drying trend, before monsoon moisture picks up again on Friday.
Friday into the weekend, we can expect to see more widespread
showers and thunderstorms, as well as an increased risk of flash
flooding.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

RODRIGUEZ

In the hours before

Special weather statement, Aug 18, 1:05 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
105 PM MDT Mon Aug 18 2025

COZ081>083-085-181930-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
105 PM MDT Mon Aug 18 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FREMONT...
SOUTHEASTERN TELLER AND WEST CENTRAL EL PASO COUNTIES THROUGH 130 PM
MDT...

At 104 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Victor, or 13 miles southwest of Colorado Springs,
moving east at 5 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Victor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3864 10515 3876 10515 3878 10492 3860 10494
TIME...MOT...LOC 1904Z 268DEG 6KT 3870 10501

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Rodriguez
Special weather statement, Aug 18, 1:08 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
108 PM MDT Mon Aug 18 2025

COZ084-181945-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
108 PM MDT Mon Aug 18 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL EL PASO COUNTY
THROUGH 145 PM MDT...

At 108 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Forest, or 20 miles northeast of Colorado Springs, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Peyton and Black Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3912 10422 3896 10467 3903 10479 3913 10470
      3913 10423
TIME...MOT...LOC 1908Z 230DEG 15KT 3909 10463

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 1:05 PM MDTSpecial Weather StatementPUBTeller25 min
Aug 18, 1:39 PM MDTSpecial Weather StatementPUBTeller36 min
Aug 18, 1:44 PM MDTSpecial Weather StatementPUBEl Paso31 min
Aug 18, 2:13 PM MDTSpecial Weather StatementPUBEl Paso32 min
Aug 18, 2:15 PM MDTSpecial Weather StatementPUBEl Paso30 min
Aug 18, 2:51 PM MDTSpecial Weather StatementPUBEl Paso24 min
Aug 18, 2:54 PM MDTSpecial Weather StatementPUBEl Paso36 min
Aug 18, 4:51 PM MDTSpecial Weather StatementPUBKiowa24 min
Aug 18, 5:44 PM MDTSpecial Weather StatementPUBBent16 min

Nearby

Special Weather Statements in Colorado, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.